MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSAPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number ONB5STF
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Unintended Radiation Exposure (4565)
Date of Event 01/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, in a laparoscopic adnexectomy, the seal of two 5mm trocars and one 12mm trocar were broken.When a routine ct (computed tomography) scan was performed after the surgery, it was revealed that there were metal fragments inside the body.The fragments have a round shape of about 3mm.The origin of the metal fragments could not be determined.A sealing device and a specimen bag were also used along with the three trocars.The fragments have not been collected.It is undecided whether or not to collect the fragments.
 
Additional Manufacturer Narrative
D10 concomitant products: lf1937, jaw lap lf1937 ligasure maryland 37cm, (lot # unknown); onb5stf, onb5stf versaone opt 5mm std trocar, (lot # unknown); onb12stf, onb12stf versaone opt 12 std trocar, (lot # unknown); 173050g, 173050g endo catch gold, (lot # unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the circular seal was cut with a piece disengaged.The trocar, cannula, stopcock and duckbill seal were intact.Functional testing found that the device passed an air leak test.It was reported that the seal was damaged and disengaged.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when contact is made with a surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use special care when introducing or removing sharp-edged or sharp-angled endoscopic instruments to minimize the potential of inadvertent damage to the seal.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VERSAPORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21345611
Report Number9612501-2025-00372
Device Sequence Number12721611
Product Code GCJ
UDI-Device Identifier10884521657632
UDI-Public10884521657632
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112349
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONB5STF
Device Catalogue NumberONB5STF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown